Alert archive / Illinois / Special Weather Statements in 2018

Special Weather Statement, NWS Lincoln, IL

June 26, 2018Champaign County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 26, 2018, 5:21 AM CDT for Champaign County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2018, 5:21 AM CDT (10:21 UTC)
Expired
Jun 26, 2018, 6:00 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL

County Champaign County, IL

The radar

The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

754 
WWUS83 KILX 261021
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT TUE JUN 26 2018
 
ILZ038-043>046-261100-
Vermilion-Piatt-McLean-De Witt-Champaign-
521 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...NORTHEASTERN
DE WITT...NORTHWESTERN VERMILION...SOUTHEASTERN MCLEAN AND CHAMPAIGN
COUNTIES UNTIL 600 AM CDT...

At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Le Roy to near De Land to near Monticello.
Movement was northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Champaign, Rantoul, Monticello, Urbana, Savoy, Mahomet, St. Joseph,
Le Roy, Farmer City, Fisher, Thomasboro, Gifford, Mansfield,
Saybrook, Rankin, De Land, Bondville, Lake Of The Woods, Seymour and
White Heath.

This includes the following highways...
 Interstate 57 between mile markers 227 and 257.
 Interstate 72 between mile markers 165 and 182.
 Interstate 74 between mile markers 145 and 193.

LAT...LON 3991 8853 4014 8865 4033 8890 4062 8846
      4040 8846 4040 8793 4049 8793 4049 8791
      4022 8777
TIME...MOT...LOC 1020Z 235DEG 38KT 4030 8882 4016 8863 4000 8854 

$$

Shimon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:35 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 26, 2:35 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
235 AM CDT Tue Jun 26 2018

.SHORT TERM...(Today and tonight)
ISSUED AT 235 AM CDT Tue Jun 26 2018

Early morning surface map showed the warm front just to our
southwest, extending to a nearly stacked low in northwest Iowa. A
few showers and storms have recently formed along the east and
northeast fringes of the forecast area, though the main focus is
with two bands of convection to our west and southwest. The first
one is moving northeast through the St. Louis metro, and should
be moving into the southwest CWA around sunrise. The second one
in Iowa/Missouri is progged by the high-res models to start
entering the western CWA around midday. NAM/GFS have some rather
robust CAPE's by that point, as well as around 30-35 knots of bulk
shear at 0-6km. Latest Day1 convective outlook kept the slight
risk of severe weather as far east as I-57. Best chance for any
tornado activity looks to be in northwest Illinois closer to the
afternoon position of the warm front, though a few can't be ruled
out further south. By midnight, most of the lingering
showers/storms will be east of I-55, but will maintain likely
PoP's through the night over southeast Illinois.

&&

.LONG TERM...(Wednesday through Monday)
ISSUED AT 235 AM CDT Tue Jun 26 2018

No significant changes with the heat trends through the weekend.
Highs in the 90s begin to arrive Thursday. Friday still looks to
be the hottest day of the period, with highs in the mid 90s and
heat index values around 110. A bit early to be issuing
advisories, but that bridge will need to be crossed over the next
day or so. Increased clouds/rain chances late weekend should ease
the heat a bit by Sunday.

MCS tracks will be guided by the periphery of the upper ridge
later this week. The main models are starting to point toward
Thursday as one period we need to watch for MCS activity. The
NAM, GFS and ECMWF models are all quite gung-ho on the prospects,
though the NAM is several hours slower than the other two models.
Have bumped up PoP's to around 40% on Thursday afternoon from
about Springfield westward.

Later on, the GFS ramps up PoP's quite a bit on Saturday on the
back side of the ridge. This may be a bit aggressive, and will
keep rain chances only around 20% over the eastern CWA for now.
Better chances are on tap for Sunday, as the longer range models
are in good agreement with a front coming in from the northwest.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1052 PM CDT Mon Jun 25 2018

A warm front is expected to push north into our area late tonight
which will bring ceilings down into the MVFR category with
occasional IFR cigs, especially across PIA, BMI and CMI. Isolated
showers will be possible during the early morning hours with a
larger area of showers and thunderstorms expected to affect the
TAF sites after 11z Tuesday. We should see that area of rain and
storms move out by early afternoon with a lull in the precip, but
more showers and strong to locally severe storms will be possible
after 20z Tuesday and extend into the evening hours. Coverage of
the late day activity still very much in doubt at this point so
will handle it with a VCTS.

The morning MVFR and local IFR cigs will give way to scattered to
broken cigs (VFR) in the afternoon. Surface flow tonight will
gradually veer into the southeast as the warm front approaches
late tonight and then will shift into the south at all sites as
the boundary shifts north of the forecast area by late morning.
Wind speeds tonight will range from 8 to 13 kts and from 10 to 15
kts on Tuesday with a few gusts around 20 kts at times during the
afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Smith
Hazardous weather outlook, Jun 25, 3:14 PM CDT, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
314 PM CDT Mon Jun 25 2018

ILZ027>031-036-037-040-041-047-049-050-261100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
314 PM CDT Mon Jun 25 2018

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated to scattered thunderstorms are expected late this
afternoon and tonight. There is a marginal risk of severe storms
with gusty winds and hail possible. Locally heavy rains and
frequent lightning are also a risk.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Minor flooding is expected to occur or develop over the Illinois
River during the next several days.

Scattered thunderstorms are expected on Tuesday and Tuesday night.
There is a slight risk of severe storms late Tuesday afternoon and
Tuesday evening for damaging winds, large hail and isolated
tornadoes possible. Locally heavy rains and frequent lightning
are also a risk.

There is a chance of thunderstorms again late Saturday night and
Sunday.

Another heat wave is expected from Thursday through Sunday.
High temperatures are forecast to be in the upper 80s to mid 90s,
with afternoon heat indices peaking from 95 to 110 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-051>057-061>063-261100-
Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-
Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-
Vermilion-
314 PM CDT Mon Jun 25 2018

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Isolated to scattered thunderstorms are expected late this
afternoon and tonight. There is a marginal risk of severe storms
with gusty winds and hail possible. Locally heavy rains and
frequent lightning are also a risk.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Scattered thunderstorms are expected on Tuesday and Tuesday night.
There is a slight risk of severe storms late Tuesday afternoon and
Tuesday evening for damaging winds, large hail and isolated
tornadoes possible. Locally heavy rains and frequent lightning
are also a risk.

There is a chance of thunderstorms again late Saturday night and
Sunday.

Another heat wave is expected from Thursday through Sunday.
High temperatures are forecast to be in the 90s, with afternoon
heat indices peaking from 100 to 110 degrees.

.SPOTTER INFORMATION STATEMENT...

There is a small chance that spotter activation may be needed late
this afternoon and evening...southwest of a Jacksonville to
Shelbyville line.

ILZ066>068-071>073-261100-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
314 PM CDT Mon Jun 25 2018

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Isolated to scattered thunderstorms are expected tonight. There
is a marginal risk of severe storms with gusty winds and hail
possible. Locally heavy rains and frequent lightning are also a
risk.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Flooding will continue along the Wabash river from Riverton
Indiana and upstream during the next several days.

Scattered thunderstorms are expected on Tuesday and Tuesday night.
There is a marginal risk of severe storms late Tuesday afternoon
and Tuesday evening for damaging winds and hail. Locally heavy
rains and frequent lightning are also a risk.

There is a chance of thunderstorms again late Saturday night and
Sunday.

Another heat wave is expected from Thursday through Sunday.
High temperatures are forecast to be in the 90s, with afternoon
heat indices peaking from 100 to 110 degrees.

.SPOTTER INFORMATION STATEMENT...

There is a small chance that spotter activation may be needed late
this evening...south of a Shelbyville to Terre Haute line.

Auten

In the hours before

Special weather statement, Jun 26, 5:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
521 AM CDT TUE JUN 26 2018

ILZ038-043>046-261100-
Vermilion-Piatt-McLean-De Witt-Champaign-
521 AM CDT TUE JUN 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIATT...NORTHEASTERN
DE WITT...NORTHWESTERN VERMILION...SOUTHEASTERN MCLEAN AND CHAMPAIGN
COUNTIES UNTIL 600 AM CDT...

At 520 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Le Roy to near De Land to near Monticello.
Movement was northeast at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Champaign, Rantoul, Monticello, Urbana, Savoy, Mahomet, St. Joseph,
Le Roy, Farmer City, Fisher, Thomasboro, Gifford, Mansfield,
Saybrook, Rankin, De Land, Bondville, Lake Of The Woods, Seymour and
White Heath.

This includes the following highways...
 Interstate 57 between mile markers 227 and 257.
 Interstate 72 between mile markers 165 and 182.
 Interstate 74 between mile markers 145 and 193.

LAT...LON 3991 8853 4014 8865 4033 8890 4062 8846
      4040 8846 4040 8793 4049 8793 4049 8791
      4022 8777
TIME...MOT...LOC 1020Z 235DEG 38KT 4030 8882 4016 8863 4000 8854

Shimon

Nearby

Special Weather Statements in Illinois, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.